Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 10, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 18, 2025, 12:19 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 34 counties in Missouri. It took effect at Dec 18, 2025, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2025, 12:19 AM CST (06:19 UTC)
- In effect from
- Dec 18, 2025, 12:00 PM CST
- Expired
- Dec 18, 2025, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WWUS73 KSGF 180619 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1219 AM CST Thu Dec 18 2025 KSZ073-097-101-MOZ066-077-088-093-101-190000- /O.NEW.KSGF.WI.Y.0010.251218T1800Z-251219T0000Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Columbus, Pineville, Baxter Springs, Lamar, Chicopee, Anderson, Riverton, Nevada, Goodman, Noel, Kenoma, Lowell, Pittsburg, Neutral, Pawnee Station, Lone Oak, Rocky Comfort, Joplin, South West City, Fort Scott, Carthage, Sherwin, Stippville, and Neosho 1219 AM CST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...Sustained northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf JD
3 follow-up statements
350 WWUS73 KSGF 181647 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1047 AM CST Thu Dec 18 2025 MOZ055>058-067>071-078>083-089>092-094>098-102>106-190200- /O.EXB.KSGF.WI.Y.0010.251218T1800Z-251219T0200Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster- Wright-Lawrence-Christian-Douglas-Howell-Shannon-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Howes, Appleton City, Rogersville, Indian Point, Ava, Decaturville, Jadwin, Wilderness, Hollister, Northwye, Forsyth, Springfield, El Dorado Springs, Salem, Cassville, Alton, Seymour, South Fork, Northview, Caplinger Mills, Elsey, Christian Center, Edgewater Beach, Duncan, Quincy, Greer, Stover, Laquey, Filley, Ozark, Kimberling City, Lincoln, Teresita, Windyville, Rocky Mount, Vichy, Johnson City, Cole Camp, Cedar Springs, Aurora Springs, Foose, Thayer, Thomasville, Mountain Grove, Laurie, Roby, White Church, Plato, Montier, Branson, Selmore, Mansfield, Warsaw, Lake Ozark, Camdenton, Versailles, Osage Beach, Village of Four Seasons, Dawson, Meinert, Pottersville, Lynchburg, Hermitage, Aurora, Monett, Cross Timbers, Bangert, Winona, Ozark Beach, Edmonson, Mount Vernon, Darien, Marshfield, Whitakerville, Madry, Eldon, Tiffin, Charity, Vanzant, Squires, Waynesville, Kirbyville, Buffalo, Lake Spring, Dogwood, Couch, Goodhope, Lockwood, Birch Tree, Plad, Wheatland, Wasola, Lebanon, March, Fort Leonard Wood, Huggins, Rolla, Arnica, Nixa, Mora, Weaubleau, Bolivar, Greenfield, Siloam Springs, West Plains, Rome, Roach, Olive, Graff, Silver Dollar City, Bendavis, Pittsburg, Pomona, Marionville, Gladden, Crane, Crockerville, Powersite, and Stockton 1047 AM CST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...West to northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, south central, southwest, and west central Missouri. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ073-097-101-MOZ066-077-088-093-101-190200- /O.EXT.KSGF.WI.Y.0010.251218T1800Z-251219T0200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Pineville, Lone Oak, Lowell, Joplin, Stippville, Neosho, Fort Scott, Anderson, Columbus, Pawnee Station, Carthage, Goodman, Lamar, Chicopee, Riverton, Rocky Comfort, Noel, Neutral, Kenoma, Pittsburg, South West City, Baxter Springs, Nevada, and Sherwin 1047 AM CST Thu Dec 18 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
599 WWUS73 KSGF 182110 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 310 PM CST Thu Dec 18 2025 KSZ073-097-101-MOZ066-077-088-093-101-190200- /O.CON.KSGF.WI.Y.0010.000000T0000Z-251219T0200Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Chicopee, Joplin, Columbus, Rocky Comfort, Pittsburg, Kenoma, Anderson, Baxter Springs, Pawnee Station, South West City, Lamar, Stippville, Lowell, Lone Oak, Riverton, Goodman, Noel, Sherwin, Nevada, Neosho, Pineville, Fort Scott, Neutral, and Carthage 310 PM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In Kansas, Bourbon, Cherokee, and Crawford Counties. In Missouri, Barton, Jasper, McDonald, Newton, and Vernon Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ055>058-067>071-078>083-089>092-094>098-102>106-190200- /O.CON.KSGF.WI.Y.0010.000000T0000Z-251219T0200Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Cedar-Polk-Dallas-Laclede-Texas-Dent-Dade-Greene-Webster- Wright-Lawrence-Christian-Douglas-Howell-Shannon-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Huggins, Marshfield, Edmonson, Indian Point, Stockton, Mora, Christian Center, El Dorado Springs, Forsyth, Foose, Rocky Mount, Kirbyville, Goodhope, Salem, Birch Tree, South Fork, Aurora Springs, Arnica, March, Bolivar, Camdenton, Mountain Grove, Quincy, Weaubleau, Pottersville, Monett, Bangert, Hollister, Rome, Decaturville, Marionville, Thayer, Pittsburg, Couch, Cole Camp, Branson, Bendavis, Selmore, Cassville, White Church, Cross Timbers, Gladden, Nixa, Fort Leonard Wood, Osage Beach, Dogwood, Seymour, Roach, Plato, Windyville, Montier, Tiffin, Meinert, Appleton City, Lockwood, Springfield, Caplinger Mills, Northview, Lebanon, Cedar Springs, Laurie, Whitakerville, Dawson, Teresita, Howes, Johnson City, Vichy, Mansfield, Winona, Rogersville, Lake Spring, Ozark, Village of Four Seasons, Waynesville, Hermitage, Elsey, Silver Dollar City, Wilderness, Olive, Greer, Warsaw, Jadwin, Kimberling City, Duncan, Lake Ozark, Ozark Beach, Eldon, Thomasville, Crane, Edgewater Beach, Aurora, Buffalo, West Plains, Darien, Vanzant, Lincoln, Roby, Wheatland, Ava, Alton, Squires, Versailles, Wasola, Crockerville, Greenfield, Siloam Springs, Filley, Northwye, Pomona, Stover, Mount Vernon, Lynchburg, Graff, Plad, Laquey, Rolla, Charity, Powersite, and Madry 310 PM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, south central, southwest, and west central Missouri. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf EW
984 WWUS73 KSGF 190142 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 742 PM CST Thu Dec 18 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190245- /O.EXP.KSGF.WI.Y.0010.000000T0000Z-251219T0200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Ozark Beach, Foose, Crockerville, Darien, Kimberling City, Rogersville, Crane, Pittsburg, Hermitage, Lake Spring, Northview, Christian Center, Ozark, Elsey, Alton, Pawnee Station, Windyville, Powersite, Quincy, Montier, Sherwin, Laquey, Noel, Monett, Neosho, Selmore, Goodman, Squires, Eldon, Vanzant, Appleton City, Birch Tree, Waynesville, Olive, Roby, Rocky Comfort, Silver Dollar City, Riverton, Lincoln, Meinert, El Dorado Springs, Pomona, Baxter Springs, Stover, Stippville, Dogwood, Indian Point, Lamar, Ava, Kirbyville, Jadwin, Mount Vernon, South Fork, Salem, Graff, Wheatland, Rome, Marshfield, Weaubleau, Mountain Grove, Caplinger Mills, Laurie, Madry, Northwye, Village of Four Seasons, March, Neutral, Bangert, Mansfield, Stockton, Johnson City, White Church, Filley, Lockwood, Lebanon, Joplin, Whitakerville, Plato, Greer, Fort Scott, Nixa, South West City, Nevada, Wasola, Couch, Arnica, Wilderness, Gladden, Plad, Howes, Kenoma, Goodhope, Camdenton, Teresita, Bendavis, Carthage, Buffalo, Rocky Mount, Decaturville, Marionville, Aurora Springs, Bolivar, Rolla, Fort Leonard Wood, Columbus, Cross Timbers, Aurora, Pineville, Roach, Anderson, West Plains, Edgewater Beach, Duncan, Cedar Springs, Lone Oak, Cole Camp, Pottersville, Seymour, Greenfield, Dawson, Branson, Hollister, Siloam Springs, Thayer, Charity, Forsyth, Lowell, Osage Beach, Cassville, Tiffin, Mora, Thomasville, Chicopee, Vichy, Versailles, Edmonson, Springfield, Warsaw, Huggins, Lynchburg, Lake Ozark, and Winona 742 PM CST Thu Dec 18 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... The threat has ended. $$ For more information from the National Weather Service, visit http://weather.gov/sgf KP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 17, 11:27 PM CST, 52 minutes earlier. Its key messages:
- Isolated to scattered light showers and drizzle tonight through Thursday morning. Most locations will receive less than half an inch of rain.
- Sustained northwest winds of 15 to 20+ mph with wind gusts up to 30 to 40+ mph on Thursday.
- Elevated to significant fire danger across extreme western Missouri and southeast Kansas Thursday afternoon.
- Dry and unseasonably warm conditions are favored this weekend into next week.
Area forecast discussion, Dec 17, 11:27 PM CST, 52 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1127 PM CST Wed Dec 17 2025 .KEY MESSAGES... - Isolated to scattered light showers and drizzle tonight through Thursday morning. Most locations will receive less than half an inch of rain. - Sustained northwest winds of 15 to 20+ mph with wind gusts up to 30 to 40+ mph on Thursday. - Elevated to significant fire danger across extreme western Missouri and southeast Kansas Thursday afternoon. - Dry and unseasonably warm conditions are favored this weekend into next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 214 PM CST Wed Dec 17 2025 Current satellite imagery as of 2PM shows a band of scattered mid to high level clouds continuing to make its way through southeast Missouri behind the weak shortwave trough that pushed through the area this morning. Additionally, low to mid level clouds have begun to push north into southern Missouri, with overcast skies between 2-3kft. Temperatures so far have ranged in the mid 50s to low 60s across the area. Models show an upper level trough currently deepening over the wester CONUS, which is progged to trek eastward towards the region, dragging an associated cold front through the area tomorrow morning. Coinciding with this, a 50-65kt low level jet (LLJ) looks to develop over Kansas later this evening/tonight, pushing into western Missouri by Thursday morning. This system will be the main focus through the forecast period, with the various potential impacts outlined below: Drizzle/Light Showers Tonight into Thursday Morning: Moisture and lift will continue advecting into the area this evening as the LLJ and cold front approach the region. With "warmer" cloud tops leading to a lack of cloud ice potential, areas of patchy drizzle will be possible beginning later this afternoon/evening. The better chances look to remain south of Highway 60, however some isolated areas further north could see some drizzle later tonight. Additionally, guidance suggests anywhere up to 100-200 J/kg of mean MUCAPE as the cold front pushes through, leading to some convective precipitation potential as well. This is expected to remain in the form of isolated to scattered light showers, with accumulations less than 0.10" west of Highway 65, and between 0.10"-0.25" east of Highway 65. A few isolated rumbles of thunder will be possible, especially further east towards south- central Missouri, however no severe weather is expected for our area. The front is progged to push through the area by late morning/early afternoon, ending precipitation chances from west to east. Gusty Winds: As the system approaches from the west, winds will begin to increase this afternoon as the pressure gradient tightens up, with gusts up to 25-35mph overnight. Observations already show some southwesterly gusts up to 20-25mph west of Highway 65 as of 2PM. Once the cold front pushes through in the morning, winds will shift out of the northwest, with gusts between 30-40mph through the entirety of the afternoon and evening hours before decreasing from west to east Thursday night. ECMWF shows a wind gust EFI between 0.8-0.9, highlighting potentially anomalous winds for this time of year. Debated issuing a Wind Advisory for our western two tiers of counties, however decided against it for now. Bufkit HREF momentum transfer keeps gusts below Wind Advisory Criteria, with NBM 90th percentile also keeping things right at or below criteria. It's going to be close, with ensemble probabilities of gusts >45mph ranging between 50-75% along/west of I-49. Therefore, can't fully rule out an advisory being issued with the next forecast package. Fire Weather Concerns: Behind the frontal passage in the morning, skies are expected to clear out, with dry air filtering in. As a result, relative humidity values will begin to drop, with minimum RHs in the 35-55% range east of Hwy 65, and the 25-35% range west of Hwy 65 (lower in far southeast Kansas). The main area of concern for fire weather remains west of Highway 65, especially closer to the I-49 corridor and west. This is where the lower RHs and higher gusts are expected. HREF joint probability of RH <25% and wind speeds >20mph (Red Flag Warning criteria) continue to showcase a 50-60% probability over the western 2 tiers of counties in our forecast area. Additionally, SPC has highlighted this area in an Elevated Fire Weather Outlook, which isn't as common for our CWA, as discussed in the previous forecast. Similar to the Wind Advisory potential, confidence in Red Flag criteria being met remains too low at this time to issue any headlines, however we'll continue to monitor trends as we head into tonight/tomorrow. Temperatures Thursday: Cold air advection will be slightly delayed behind the frontal passage, allowing afternoon highs to range in the mid to upper 50s, potentially reaching 60 once again towards the MO/AR border. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 214 PM CST Wed Dec 17 2025 The colder airmass arrives by Thursday night as high pressure settles into the region, with overnight lows in the 20s. Winds should be settled down by this time, however some residual breezy conditions will result in wind chills dipping into the teens (primarily east of Hwy 65) and low 20s. After afternoon highs in the 40s to low 50s on Friday, zonal flow with broad upper level ridging takes over the central CONUS, leading to dry conditions (precip. chances <10% through at least next Wednesday), and temperatures warming back up well above normal. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1120 PM CST Wed Dec 17 2025 Patchy drizzle is moving through southern Missouri at the start of the TAF period along with MVFR and IFR ceilings. Drizzle will transition to light showers after 12Z with an approaching cold front as it passes through central Missouri. Breezy south- southwest winds gusting to 25 to 30 kt will shift to the northwest behind the front. Strong winds will continue through the afternoon, with gusts to 30 to 35 kt likely. Skies will clear behind the front through the morning and afternoon. There is some indication of a few scattered low to mid-level clouds dipping into central Missouri during the afternoon, though no reductions in flight category are expected at the terminals. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Didio
Hazardous weather outlook, Dec 17, 7:16 PM CST, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 716 PM CST Wed Dec 17 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 716 PM CST Wed Dec 17 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated non thunderstorm wind risk. DISCUSSION... South to southwest winds will gust up to 25-35 mph this evening and tonight. There is a very low 5 to 15% chance of an isolated thunderstorm east of Highway 65 late tonight into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northwest wind gusts of 30 to 40+ mph will be common Thursday. Elevated to Significant fire danger will be possible Thursday afternoon, particularly for locations west of Highway 65 where relative humidity values are lowest and sustained winds are highest. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 12:26 AM CST | Red Flag Warning | SGF | Bourbon, Cherokee, Crawford | 18 hr |
| Dec 18, 10:17 AM CST | Special Weather Statement | SGF | Dent, Douglas, Howell, Maries, Oregon, Ozark and 3 more | 88 min |
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.